Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 48, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 14, 2013, 6:46 AM CDT for Marion County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2013, 6:46 AM CDT (11:46 UTC)
- Expired
- Apr 14, 2013, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 9:00 AM CDT | FLASH FLOOD | 3 Wsw Columbia, MS | WATER COVERING SOME ROADS IN FOXWORTH. REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 134 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907
WGUS54 KJAN 141146
FFWJAN
MSC091-141445-
/O.NEW.KJAN.FF.W.0048.130414T1146Z-130414T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
646 AM CDT SUN APR 14 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...
* UNTIL 945 AM CDT
* AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ARE CONTINUALLY MOVING
ACROSS MARION COUNTY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST TWO
HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS...PICKWICK...MORGANTOWN...GOSS...PINEBUR...BUNKER HILL AND
IMPROVE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3100 8983 3107 8985 3107 8992 3112 8995
3113 9002 3117 9002 3118 9004 3124 9005
3139 9004 3139 8982 3143 8982 3143 8965
3100 8966
$$
BK1 follow-up statement
133
WGUS74 KJAN 141312
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
812 AM CDT SUN APR 14 2013
MSC091-141445-
/O.CON.KJAN.FF.W.0048.000000T0000Z-130414T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-
812 AM CDT SUN APR 14 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
MARION COUNTY...
AT 811 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING HEAVY RAIN NEAR IMPROVE...OR 9 MILES
EAST OF COLUMBIA...MOVING EAST AT 45 MPH. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE
PAST THREE HOURS.
PERIODS OF HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE
NEXT HOUR. WITH AN ADDITIONAL ONE HALF INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3100 8983 3107 8985 3107 8992 3112 8995
3113 9002 3117 9002 3118 9004 3124 9005
3139 9004 3139 8982 3143 8982 3143 8965
3100 8966
$$
OLBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 4:40 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 14, 4:40 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 440 AM CDT SUN APR 14 2013 .DISCUSSION... TODAY THROUGH MONDAY NIGHT... A CONVECTIVE COMPLEX HAS DEVELOPED AND MOVED INTO THE ARKLAMISS ABOUT 6 HRS AHEAD OF TIMING SUGGESTED BY PREVIOUS GUIDANCE. RAPID MOISTURE TRANSPORT BENEATH EXIT REGION OF IMPRESSIVE UPPER JET STREAK COMBINED WITH STEEP MID LEVEL LAPSE RATES INITIALLY LED TO SUFFICIENT CONVECTIVE INSTABILITY FOR DISORGANIZED HAIL-PRODUCING THUNDERSTORMS OVER SE LA...AND THOSE STORMS DIMINISHED A BIT AS THEY REACHED THE HIGHWAY 84 CORRIDOR OVER SOUTHEAST PORTIONS OF THE ARKLAMISS. NOW THAT THE RAIN/TSTMS HAVE BECOME WIDESPREAD...IT APPEARS THE RISK FOR STRONG/SEVERE TSTMS HAS DIMINISHED QUITE A BIT...IN LINE WITH THINKING FROM THE EVENING UPDATE. ALSO...THE LATEST TRENDS SUPPORT THE PREVIOUS THINKING THAT A WAKE LOW WIND EVENT WILL BE POSSIBLE ON THE BACK SIDE OF THE DEPARTING CONVECTIVE SYSTEM LATER TODAY. LARGE SCALE FORCING WILL SHIFT EASTWARD LATER THIS MORNING AND THIS SHOULD LIMIT RAINFALL FROM BECOMING EXTREME...BUT WITH PRECIPITABLE WATER EXCEEDING 1.5 INCHES STRONG LOW LEVEL THETAE ADVECTION... LOCALLY HEAVY RAINFALL IS STILL EXPECTED IN THE PINEBELT REGION. HAVE INCREASED GUIDANCE QPF TO BETTER REFLECT THIS THINKING. AS WE GO INTO TONIGHT...SKIES WILL ATTEMPT TO CLEAR OVER A MOIST BOUNDARY LAYER AND RAIN-SOAKED GROUND...AND THIS SHOULD RESULT IN AREAS OF FOG FOR LATE TONIGHT THROUGH EARLY MONDAY. AFTER A WARM AND DRY MONDAY...A REPEAT OF STRATUS/FOG WILL BE POSSIBLE MONDAY NIGHT. /EC/ TUESDAY THROUGH SUNDAY... NOT MUCH CHANGE IN THE EXTENDED PORTION OF THE FORECAST. RATHER STOUT SUBTROPICAL RIDGING WILL BE IN PLACE OVER THE SOUTHEASTERN CONUS TUESDAY AND WEDNESDAY IN ADVANCE OF A DEEP TROUGH TAKING SHAPE OVER THE WESTERN HALF OF THE COUNTRY. STRONG SURFACE HIGH PRESSURE OVER THE SOUTHEAST WILL CONTINUE TO PULL WARM/MOIST GULF AIR ACROSS THE ARKLAMISS THROUGH EARLY THURSDAY BEFORE A COLD FRONT ASSOCIATED WITH THE AFOREMENTIONED LOW PRESSURE SYSTEM SWINGS ACROSS THE REGION. TEMPERATURES TUE/WED ARE GOING TO BE WELL ABOVE NORMAL FOR MID APRIL WITH HIGHS CLIMBING INTO THE MID 80S. THINGS WILL CHANGE HEADED INTO THURSDAY AS THE COLD FRONT APPROACHES THE REGION. CLOUD COVER WILL HELP KEEP TEMPS A TAD COOLER ALTHOUGH HIGHS IN THE UPPER 70S/LOWERS 80S ARE STILL EXPECTED (WARMEST ACROSS THE EAST). THE MODELS CONTINUE TO DANCE AROUND WITH FRONTAL TIMING BUT REMAIN FOCUSED IN THE THURSDAY AFTERNOON/THURSDAY EVENING TIMEFRAME. THE ANTECEDENT WARM/MOIST ATMOSPHERE THAT WILL BE IN PLACE AHEAD OF THE FRONT SHOULD SET THE STAGE FOR SEVERE WEATHER POTENTIAL AS THE FRONT PASSES...BUT EXACT DETAILS WITH RESPECT TO COVERAGE/INTENSITY REMAIN UNCERTAIN THIS FAR IN ADVANCE. SURFACE DEW POINTS LOOK TO BE IN THE UPPER 60S/NEAR 70 BY THURSDAY AFTERNOON... AND COUPLED WITH STEEP MID LEVEL LAPSE RATES SHOULD BE SUFFICIENT FOR SBCAPE VALUES NEAR/IN EXCESS OF 1500J/KG ACROSS AREAS AHEAD OF THE FRONT. BEST HEIGHT FALLS/SHEAR LOOKS LIKE IT MAY BE CONFINED ACROSS AREAS FURTHER NORTH THAN SOUTH...BUT WON'T TRY TO GET TOO SPECIFIC AT THIS POINT. WILL KEEP A MENTION OF SEVERE WEATHER POTENTIAL IN THE HWO/GRAPHICS FOR THU AFTN/EVE. MUCH COOLER WEATHER CAN BE EXPECTED IN WAKE OF THE FRONT AS A 1025MB HIGH PRESSURE CENTER BUILDS OVER THE MS VALLEY. TEMPS WILL LIKELY FALL BACK BELOW NORMAL FRI THROUGH THE WEEKEND...ALONG WITH CLEAR SKIES. AS FOR TEMPS/POPS...I DID CONTINUE THE TREND OF TRIMMING AFTN POPS TUE/WED AS A STRONG CAP ACROSS THE REGION KEEPS THINGS IN CHECK. WITH THAT SAID...WOULDN'T BE TOTALLY SURPRISED TO SEE A SHOWER OR THUNDERSTORM EACH AFTN/NOTHING SIGNIFICANT. TEMPS LOOKED GOOD UNTIL THE FRONT PASSES WHERE COOLER HIGHS/LOWS OFFERED BY THE EURO MOS FOR THE WEEKEND SEEMED A BIT MORE REASONABLE. /BK/ && .AVIATION...EVEN WITH WIDESPREAD RAIN AND THUNDERSTORMS IN THE HBG/PIB AREA...CEILINGS ARE STILL MOSTLY IN VFR CATEGORY. EXPECT CONTINUED LOW LEVEL MOISTURE TRANSPORT AND RAIN WILL REDUCE CIGS LATER THIS MORNING AND AFTERNOON...ESPECIALLY FOR AREAS ALONG AND SOUTH OF A GTR- HKS-TVR LINE. WIDESPREAD LIFR CONDITIONS MAY DEVELOP LATE TONIGHT AFTER RAIN HAS ENDED WHEN FOG/LOW STRATUS FORMATION IS EXPECTED. ANY FOG/STRATUS WILL MIX OUT MID/LATE MONDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 63 85 68 / 87 7 5 11 MERIDIAN 70 58 82 65 / 100 10 5 11 VICKSBURG 75 61 85 67 / 60 5 6 11 HATTIESBURG 77 63 86 69 / 99 7 8 7 NATCHEZ 76 62 84 70 / 88 4 8 7 GREENVILLE 75 61 83 67 / 27 6 10 12 GREENWOOD 75 62 83 68 / 35 6 5 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/BK
Hazardous weather outlook, Apr 14, 5:23 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 523 AM CDT SUN APR 14 2013 MSZ054>066-072>074-151030- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 523 AM CDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT PERIODS OF HEAVY RAINFALL ARE EXPECTED THIS MORNING AS A LARGE COMPLEX OF RAIN AND THUNDERSTORMS MOVES ACROSS SOUTHERN PORTIONS OF THE ARKLAMMISS. TOTAL RAINFALL OF UP TO TWO OR THREE INCHES WILL BE POSSIBLE RESULTING IN PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS. IN ADDITION...A FEW STRONG THUNDERSTORMS CONTAINING PEA TO DIME SIZE HAIL AND 35 TO 45 MPH WIND GUSTS WILL BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL BRING THE POSSIBILITY FOR SEVERE WEATHER TO THE ARKLAMISS FROM THURSDAY INTO THURSDAY NIGHT. THERE IS UNCERTAINTY WITH RESPECT TO EXACT TIMING OF THIS SYSTEM...SO PLEASE STAY TUNED TO UPDATES HEADING INTO NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THURSDAY INTO THURSDAY NIGHT. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-151030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- 523 AM CDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA..AND MUCH OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL BRING THE POSSIBILITY FOR SEVERE WEATHER TO THE ARKLAMISS FROM THURSDAY INTO THURSDAY NIGHT. THERE IS UNCERTAINTY WITH RESPECT TO EXACT TIMING OF THIS SYSTEM...SO PLEASE STAY TUNED TO UPDATES HEADING INTO NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THURSDAY INTO THURSDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC/BK
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:24 PM CDT | River Flood Warning | JAN | Sunflower | 48 hr |
| Apr 14, 7:46 AM CDT | Special Weather Statement | JAN | Forrest | 59 min |
| Apr 14, 8:32 AM CDT | Special Weather Statement | JAN | Attala, Choctaw, Copiah, Hinds, Leake, Madison and 4 more | 68 min |
| Apr 14, 8:51 AM CDT | Flash Flood Warning | JAN | Forrest | 114 min |
| Apr 14, 9:11 AM CDT | Special Weather Statement | JAN | Adams | 59 min |
| Apr 14, 9:36 AM CDT | Special Weather Statement | JAN | Carroll, Choctaw, Clarke, Copiah, Covington, Forrest and 23 more | 74 min |
| Apr 14, 9:40 AM CDT | River Flood Warning | JAN | Neshoba | 34 hr |
| Apr 14, 10:10 AM CDT | Flash Flood Warning | JAN | Clarke, Lauderdale | 2 hr |
| Apr 14, 10:51 AM CDT | Special Weather Statement | JAN | Attala, Choctaw, Clarke, Clay, Copiah, Covington and 24 more | 74 min |
| Apr 14, 11:13 AM CDT | River Flood Warning | JAN | Jones | 71 hr |
| Apr 14, 12:17 PM CDT | Special Weather Statement | JAN | Choctaw, Clarke, Covington, Forrest, Jasper, Jones and 12 more | 103 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.